Alert archive / Kansas / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 15, NWS Wichita, KS

April 28, 20206 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 28, 2020, 4:06 PM CDT for 6 counties in Kansas. It was in force for 54 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2020, 4:06 PM CDT (21:06 UTC)
Expired
Apr 28, 2020, 5:00 PM CDT
In force
54 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
70.0 mph

Counties Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Montgomery County, KS, Wilson County, KS

The radar

The Wichita radar (KICT), 112 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 4:13 PM CDTHAIL 1Grenola, KSMOSTLY DIME TO PENNY SIZE HAIL, WITH OCCASIONAL QUARTERS.
Apr 28, 4:36 PM CDTHAIL 1Sedan, KSJUST NORTHEAST OF TOWN.
Apr 28, 4:46 PM CDTTSTM WND GST 502 N Havana, KS.
Apr 28, 4:46 PM CDTTSTM WND GST 502 N Havana, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 3:18 PM CDTTornado WatchSPC8 hr
Apr 28, 3:30 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2020-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2020-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-553 J/kg
Mixed-layer LCL
1086 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

233 
WUUS53 KICT 282106
SVRICT
KSC019-035-049-073-125-205-282200-
/O.NEW.KICT.SV.W.0015.200428T2106Z-200428T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
406 PM CDT Tue Apr 28 2020

The National Weather Service in Wichita has issued a

* Severe Thunderstorm Warning for...
  Elk County in southeastern Kansas...
  Wilson County in southeastern Kansas...
  Southeastern Cowley County in south central Kansas...
  Western Montgomery County in southeastern Kansas...
  Chautauqua County in southeastern Kansas...
  Southeastern Greenwood County in southeastern Kansas...

* Until 500 PM CDT.

* At 406 PM CDT, severe thunderstorms were located along a line
  extending from 6 miles southwest of Toronto to near Moline to 9
  miles northwest of Hardy, moving east-southeast at 30 mph.

  HAZARD...70 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Independence, Neodesha, Fredonia, Sedan, Howard, Cedar Vale,
  Altoona, Moline, Longton, Elk City, Dexter, Buffalo, Grenola, Fall
  River, Peru, Chautauqua, Elk Falls, Havana, Elgin and Bolton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CDT for southeastern
Kansas.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3722 9694 3739 9646 3773 9605 3773 9553
      3755 9553 3724 9573 3700 9596 3700 9700
TIME...MOT...LOC 2106Z 276DEG 27KT 3771 9600 3731 9629 3710 9687 

HAIL...1.25IN
WIND...70MPH
 
$$

DARMOFAL
3 follow-up statements
389 
WWUS53 KICT 282114
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
414 PM CDT Tue Apr 28 2020

KSC019-035-049-073-125-205-282200-
/O.CON.KICT.SV.W.0015.000000T0000Z-200428T2200Z/
Elk KS-Wilson KS-Cowley KS-Montgomery KS-Chautauqua KS-Greenwood KS-
414 PM CDT Tue Apr 28 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR ELK...WILSON...SOUTHEASTERN COWLEY...WESTERN MONTGOMERY...
CHAUTAUQUA AND SOUTHEASTERN GREENWOOD COUNTIES...

At 413 PM CDT, severe thunderstorms were located along a line
extending from 7 miles northeast of Fall River to near Elk Falls to 8
miles north of Hardy, moving east-southeast at 35 mph.

HAZARD...70 mph wind gusts and ping pong ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Independence, Neodesha, Fredonia, Sedan, Howard, Cedar Vale, Altoona,
Moline, Longton, Elk City, Dexter, Buffalo, Grenola, Fall River,
Peru, Chautauqua, Elk Falls, Havana, Elgin and Bolton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CDT for southeastern
Kansas.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3722 9694 3739 9646 3773 9605 3773 9553
      3755 9553 3724 9573 3700 9596 3700 9700
TIME...MOT...LOC 2113Z 272DEG 32KT 3767 9593 3731 9622 3709 9685 

HAIL...1.50IN
WIND...70MPH
 
$$

DARMOFAL
174 
WWUS53 KICT 282117
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
417 PM CDT Tue Apr 28 2020

KSC019-035-049-073-125-205-282200-
/O.CON.KICT.SV.W.0015.000000T0000Z-200428T2200Z/
Elk KS-Wilson KS-Cowley KS-Montgomery KS-Chautauqua KS-Greenwood KS-
417 PM CDT Tue Apr 28 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR ELK...WILSON...SOUTHEASTERN COWLEY...WESTERN MONTGOMERY...
CHAUTAUQUA AND SOUTHEASTERN GREENWOOD COUNTIES...

At 416 PM CDT, severe thunderstorms were located along a line
extending from 9 miles west of Buffalo to near Elk Falls to 7 miles
southwest of Dexter, moving east at 35 mph.

HAZARD...70 mph wind gusts and ping pong ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Independence, Neodesha, Fredonia, Sedan, Howard, Cedar Vale, Altoona,
Moline, Longton, Elk City, Dexter, Buffalo, Grenola, Fall River,
Peru, Chautauqua, Elk Falls, Havana, Elgin and Bolton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CDT for southeastern
Kansas.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3722 9694 3739 9646 3773 9605 3773 9553
      3755 9553 3724 9573 3700 9596 3700 9700
TIME...MOT...LOC 2116Z 272DEG 32KT 3767 9588 3731 9617 3709 9681 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
 
$$

DARMOFAL
865 
WWUS53 KICT 282127
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
427 PM CDT Tue Apr 28 2020

KSC035-073-282136-
/O.CAN.KICT.SV.W.0015.000000T0000Z-200428T2200Z/
Cowley KS-Greenwood KS-
427 PM CDT Tue Apr 28 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COWLEY AND
SOUTHEASTERN GREENWOOD COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area.Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM CDT for southeastern
Kansas.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central and southeastern Kansas.

LAT...LON 3736 9652 3761 9597 3760 9596 3773 9595
      3773 9553 3755 9553 3724 9573 3700 9596
      3700 9653
TIME...MOT...LOC 2126Z 275DEG 30KT 3766 9581 3730 9608 3708 9653 

$$

KSC019-049-125-205-282200-
/O.CON.KICT.SV.W.0015.000000T0000Z-200428T2200Z/
Elk KS-Wilson KS-Montgomery KS-Chautauqua KS-
427 PM CDT Tue Apr 28 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR ELK...WILSON...WESTERN MONTGOMERY AND CHAUTAUQUA COUNTIES...

At 426 PM CDT, severe thunderstorms were located along a line
extending from 7 miles southwest of Buffalo to 5 miles south of
Longton to near Cedar Vale, moving east-southeast at 35 mph.

HAZARD...70 mph wind gusts and ping pong ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Independence, Neodesha, Fredonia, Sedan, Howard, Cedar Vale, Altoona,
Moline, Longton, Elk City, Buffalo, Grenola, Peru, Chautauqua, Elk
Falls, Havana, Elgin, Bolton, Sycamore and Niotaze.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CDT for southeastern
Kansas.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3736 9652 3761 9597 3760 9596 3773 9595
      3773 9553 3755 9553 3724 9573 3700 9596
      3700 9653
TIME...MOT...LOC 2126Z 275DEG 30KT 3766 9581 3730 9608 3708 9653 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
 
$$

DARMOFAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 2:48 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Apr 28, 2:48 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
248 PM CDT Tue Apr 28 2020

.SHORT TERM...(This evening through Friday night)
Issued at 243 PM CDT Tue Apr 28 2020

Early this afternoon, a cold front currently stretches across south
central Kansas, roughly from near Kingman, through the Wichita
metro, and into northeast Kansas as of 18z. Behind this boundary,
a few elevated showers with embedded thunder have developed
across central Kansas and have been slowly working southward.
Though some small hail and gusty winds will be possible with this
activity, the main concern for the rest of the day will be further
south.

As the afternoon progresses, the focus will shift to south central
and southeast Kansas as the front pushes southeast. Ahead of the
front in southeast Kansas, a pool of enhanced moisture (dewpoints in
the mid to upper 60s) has been nudging north into southern
Kansas, and instability has been on the rise. MUCAPE has increased
significantly in southeast Kansas and this will continue to
increase over the next few hours (potentially in excess of 3000
J/kg). As of 19z, much of south central Kansas remains capped,
but latest short term guidance continues to suggest that capping
will erode enough to support convection within the next couple of
hours and storms should begin by around 21z. As low-level
convergence increases amidst impressive mid- level lapse rates of
8+ C/km, abrupt convective initiation can be expected shortly.
Still thinking initiation will likely occur roughly in the
vicinity of the Kansas Turnpike near or just east of the Wichita
metro area.

With the initial development, deep layer shear vectors will be
oriented off the initiating boundary. Cloud layer mean wind will
have a sufficient orthogonal orientation to the boundary as well,
especially further south near the Kansas/Oklahoma border.
Therefore, a few discrete cells may be possible initially before
quickly becoming more of a cluster but with potentially separated
updrafts before finally lining out later in the afternoon as it
pushes into Oklahoma. With a wide buoyant sector, residence time
within the zone of surface-based effective inflow layer air will
be maximized, and with ample instability, shear, and lapse rates,
severe storms appear likely. In initial development, a large hail
threat (up to tennis ball size, perhaps) looks most likely. There
will also be a window of opportunity for a brief tornado threat
if storms become rooted along the boundary, given the modest low-
level lapse rates and large CAPE. Helicity is rather marginal and
LCL heights may be a little high, and while the threat for
tornadoes is lower, it is not zero in any initial development
along the boundary within some sort of localized vorticity
maxima. Certainly the greater threat will lie south of the
Oklahoma border, but cannot be ruled out as far north as
Chautauqua/Montgomery/Labette counties. As storms quickly begin
to form clusters and then line out, the main threat will
transition to more of a damaging wind threat in far southeast
Kansas. Agree with the previous forecast that winds within the
60-70mph range are possible within the upscale development in far
southeast Kansas.

Storms should exit southeast Kansas by around 00z this evening. A
second line of convection may move across northeast Kansas along the
fringes of the forecast area this evening. Although thunderstorms
are unlikely, any showers may contain some brief gusty winds.

Heading into tomorrow, drier air will be ushered into the region
with gusty north post-frontal winds. Temperatures will be cooler
than the previous days but will gradually warm throughout the rest
of the week. Winds switch back around to blow out of the south as
ridging builds into the region from the west. By Friday and
Saturday, temperatures may reach into the upper 80s to low 90s.

.LONG TERM...(Saturday through Tuesday)
Issued at 243 PM CDT Tue Apr 28 2020

Another shortwave will move through the region on Saturday night.
Agree with the previous discussion that PoPs may be over-done on
Saturday evening, with precipitation more likely after midnight or
so. The GFS is coming around to agree more with the ECMWF for storm
chances on Sunday, with precip and the front well to the east of the
region on Sunday. Therefore, if the current trends hold Sunday could
end up being dry, and suspect that the current forecast is over-done
precipitation wise. Did go ahead and trend PoPs down during Sunday
evening and the overnight period from the initial model blend.
However, given the uncertainty this far out, will continue to
monitor over the next several days as the details become more
clear.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1238 PM CDT Tue Apr 28 2020

A strong cold front, currently located across central KS, near
KHUT, will continue to push southeast this afternoon, reaching KICT
by around 19-20z with a wind shift to the NW.  As the front pushes
south, expect TSRA to develop along or just east of the KS Turnpike.
So will go with a VCTS for KICT initially from 18-21z and eventually
for KCNU. Could see some higher end TSRA for KCNU later this
afternoon, so will go with tempo group with MVFR vsbys, variable
gusty winds of 25 to 45 kts with +TSRA.

As the front pushes south by this evening, expect gusty NW winds on
the backside of the front, with VFR conditions for most locations.

Ketcham

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    53  72  46  78 /  10   0   0   0
Hutchinson      51  72  44  79 /  10   0   0   0
Newton          51  71  45  77 /  10   0   0   0
ElDorado        51  70  45  78 /  20   0   0   0
Winfield-KWLD   52  71  46  78 /  10   0   0   0
Russell         48  74  42  81 /  20   0   0   0
Great Bend      48  74  42  81 /  20   0   0   0
Salina          51  71  44  79 /  20   0   0   0
McPherson       50  71  43  78 /  20   0   0   0
Coffeyville     51  69  46  75 /  50   0   0   0
Chanute         50  68  46  74 /  40   0   0   0
Iola            50  68  46  74 /  40   0   0   0
Parsons-KPPF    50  68  47  74 /  50   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...TAV
LONG TERM...TAV
AVIATION...Ketcham
Hazardous weather outlook, Apr 28, 3:50 PM CDT, 16 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
350 PM CDT Tue Apr 28 2020

KSZ032-033-047>053-067>072-082-083-091>096-098>100-292100-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
350 PM CDT Tue Apr 28 2020

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

Thunderstorms have formed in south central and southeast Kansas and
will continue moving southeast through early evening. Some of these
storms will be severe, especially east of the Kansas Turnpike in
southeast Kansas. Both tennis ball sized hail and 60 to 70 mph
winds are possible with discrete storms, however a transition to
primarily damaging winds is likely as the storms congeal into a
line. In far southeast Kansas, a brief tornado cannot be ruled out.
For more details, see the Severe Thunderstorm and Tornado Watches
that remain in effect.

A second round of showers or thunderstorms later this evening may
contain gusty winds, but widespread severe weather with that
activity is unlikely.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Periods of thunderstorms are forecast Saturday night through
Monday. There remains some uncertainty with this system, so the
details will become more clear in the coming days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible in southeast Kansas this afternoon.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

In the hours before

Special weather statement, Apr 28, 3:29 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Wichita KS
329 PM CDT Tue Apr 28 2020

KSZ052-053-069-282100-
Butler KS-Marion KS-Chase KS-
329 PM CDT Tue Apr 28 2020

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Northern Butler County in south central Kansas...
  Southeastern Marion County in central Kansas...
  Southwestern Chase County in east central Kansas...

* Until 400 PM CDT.

* At 327 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm 6 miles southeast of Burns, or 15
  miles north of El Dorado...moving east at 35 mph.

hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.

* Locations impacted include...
  Peabody, Whitewater, Potwin, Elbing, Burns, Cassoday, Matfield
  Green, Wonsevu and El Dorado Lake.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Kansas.

LAT...LON 3791 9715 3817 9715 3820 9652 3791 9653
TIME...MOT...LOC 2028Z 266DEG 32KT 3803 9678

KETCHAM
Local storm report, Apr 28, 3:30 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
330 PM CDT TUE APR 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     HAIL             2 NE ATLANTA            37.46N 96.74W
04/28/2020  E1.00 INCH       COWLEY             KS   EMERGENCY MNGR

            DIME TO QUARTER SIZE HAIL REPORTED IN
            ATLANTA.

&&

MARTIN
Local storm report, Apr 28, 3:37 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
337 PM CDT TUE APR 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     HAIL             1 S ATLANTA             37.42N 96.77W
04/28/2020  E1.25 INCH       COWLEY             KS   EMERGENCY MNGR

&&

MARTIN
Local storm report, Apr 28, 3:55 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
355 PM CDT TUE APR 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     HAIL             5 NE WINFIELD           37.31N 96.89W
04/28/2020  E0.70 INCH       COWLEY             KS   EMERGENCY MNGR

            REPORTED 3 MILES EAST AND 2 MILES NORTH OF
            WINFIELD.

&&

MARTIN
Local storm report, Apr 28, 4:00 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
400 PM CDT TUE APR 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     HAIL             6 W BURDEN              37.30N 96.87W
04/28/2020  E1.00 INCH       COWLEY             KS   EMERGENCY MNGR

            UPDATE TO LSR SENT AT 355 PM FOR 3 MILES
            EAST AND 2 MILES NORTH OF WINFIELD.

&&

MARTIN
Local storm report, Apr 28, 4:04 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
404 PM CDT TUE APR 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     HAIL             HOWARD                  37.47N 96.26W
04/28/2020  M0.25 INCH       ELK                KS   LAW ENFORCEMENT

            PEA HAIL FROM HOWARD TO GENOLA.

&&

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 11:47 AM CDTSpecial Weather StatementICTLincoln43 min
Apr 28, 1:20 PM CDTSpecial Weather StatementICTMcPherson, Rice40 min
Apr 28, 1:53 PM CDTSpecial Weather StatementICTMcPherson, Reno, Rice, Saline52 min
Apr 28, 3:07 PM CDTSpecial Weather StatementICTGreenwood23 min
Apr 28, 3:13 PM CDTSpecial Weather StatementICTHarvey32 min
Apr 28, 3:18 PM CDTSevere Thunderstorm WarningICTGreenwood42 min
Apr 28, 3:25 PM CDTSpecial Weather StatementICTCowley35 min
Apr 28, 3:28 PM CDTSevere Thunderstorm WarningICTButler, Chautauqua, Cowley, Elk, Greenwood47 min
Apr 28, 3:29 PM CDTSpecial Weather StatementICTButler31 min
Apr 28, 3:48 PM CDTSevere Thunderstorm WarningICTElk, Greenwood, Wilson27 min
Apr 28, 4:21 PM CDTTornado WarningICTChautauqua24 min
Apr 28, 4:47 PM CDTSevere Thunderstorm WarningICTChautauqua, Labette, Montgomery, Neosho, Wilson58 min
Apr 28, 5:17 PM CDTSevere Thunderstorm WarningICTLabette43 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.